Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 304, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 3, 2006, 10:45 AM EDT for Geauga County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2006, 10:45 AM EDT (14:45 UTC)
- Expired
- Aug 3, 2006, 11:09 AM EDT
- In force
- 24 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Geauga County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 031445
SVRCLE
OHC055-031530-
/O.NEW.KCLE.SV.W.0304.060803T1445Z-060803T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1045 AM EDT THU AUG 3 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEAUGA COUNTY IN NORTHEAST OHIO
* UNTIL 1130 AM EDT
* AT 1035 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
MIDDLEFIELD...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF EASTERN GEAUGA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4150 8102 4144 8113 4149 8113 4150 8114
4154 8114 4156 8116 4161 8116 4162 8104
4164 8102
$$1 follow-up statement
000
WWUS51 KCLE 031509
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1107 AM EDT THU AUG 3 2006
OHC055-031517-
/O.CAN.KCLE.SV.W.0304.000000T0000Z-060803T1530Z/
GEAUGA OH-
1107 AM EDT THU AUG 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR GEAUGA COUNTY IS CANCELLED...
THE INTENSE THUNDERSTORM THAT WAS OVER EASTERN GEAUGA COUNTY HAS
WEAKENED AND MOVED OUT OF THE COUNTY.
LAT...LON 4150 8102 4144 8113 4149 8113 4150 8114
4154 8114 4156 8116 4161 8116 4162 8104
4164 8102
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:58 AM EDT, 7 hours 47 minutes earlier.
Area forecast discussion, Aug 3, 2:58 AM EDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 258 AM EDT THU AUG 3 2006 .SHORT TERM (TODAY THRU FRIDAY)... QUESTION TDA IS HOW FAR MORN OUTFLOW BOUNDARIES PROGRESS TO THE SSE WHICH WL DETERMINE FOCUS FOR MIDDAY NEW CONVECTION. CERTAINTLY LOOKS AS IF A PART OF NWRN CWA WL BE N OF THE BNDRY AND MAY BE SPARED FM HVY RA AND SVR THREAT ASSUMING ONGOING STRONGER ACTIVITY OVR NRN IN AND LWR MI CONTS TO WKN AS IT MOVS INTO NWRN PART OF OUR CWA. WL HV TO WATCH TO ZONE ISSUE TIME TO DECIDE IF FLOOD WATCH MAY NEED ADJUSTING TO ELIMINATE ANY OF THESE COS...BUT PROB WL LV AS IS FOR CONSISTENCY PURPOSES. OTRW...WITH PW/S CLOSE TO TWO INCHES AND GND MSTR HI IN MANY COS THINK FLOOD WATCH IS GUD IDEA FOR MUCH OF AREA. CDFNT MOVS SE OF CWA THIS EVE SO FAR NW SHUD BE DRY SO POPS THERE NEED TO BE ADJUSTED DOWN ALG WITH PUTTING SOME TIMING IN FOR RMNG PRECIP ENDING NW TO SE TNGT. HI PRES AND DRIER AIR BLD IN FRI FOR DRY WX AND NOTICEABLY LESS HUMID CONDS. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... HIGH PRESSURE BUILDS SOUTHEAST ACROSS THE AREA FRIDAY NIGHT AND PUSHES MOISTURE SOUTHEAST OF THE AREA. THE HIGH DOMINATES THE WEATHER THROUGH SUNDAY BUT A RETURN BACK TO TEMPERATURES IN THE MIDDLE AND UPPER 80S IS EXPECTED AS RETURN SOUTHERLY FLOW DEVELOPS ON SUNDAY. WEAK COLD FRONT SHIFTS SOUTHEAST OVER THE AREA SUNDAY NIGHT. MOISTURE WITH THE FRONT WILL BE LIMITED. HOWEVER...WILL KEEP MENTION OF CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT WITH THE FRONT. ANOTHER DIRTY HIGH PRESSURE SYSTEM WILL BUILD SOUTHEAST ACROSS THE AREA MONDAY NIGHT AND TUESDAY. THE HIGH WILL BRING WITH IT SOME MOISTURE TO WORK WITH AND DAY TIME INSTABILITY COULD CAUSE A CHANCE FOR LATE MORNING AND AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP. THEN MUCH DRIER AIR WILL WORK INTO THE AREA WEDNESDAY WITH THE HIGH PRESSURE SYSTEM AS IT MOVES SOUTH OVER THE REGION. SO WILL BRING AN END TO THE SHOWER AND THUNDERSTORM THREAT. STAYED FAIRLY CLOSE TO MEX GUIDANCE TEMPERATURES THROUGH THE PERIOD. && .AVIATION(06Z-06Z)... LEADING CONVECTION OVER FAR NRN INDIANA/SRN MI CONTINUES TO WEAKEN AS THE ASSOCIATED COLD POOL OUTRUNS THE CONVECTION AND IT MOVES INTO DRIER AIR OVER OHIO. THE FRONT OVER CENTRAL LOWER MI WL MOVE TO JUST N OF TOL BY 12Z...THEN SLOW DOWN AS THE WAVE OVER MISSOURI MOVES ALONG THE FRONT. THE FRONT WILL BE THE MAIN FOCUS FOR CONVECTION ON THURSDAY. BY 18Z...THE FRONT SHOULD BE THRU TOL/CLE/ERI. THIS MAY LIMIT THE STRENGTH OF CONVECTION FOR THESE SITES. HOWEVER...STRONGER CONVECTION IS VERY POSSIBLE FOR THE SOUTHERN SITES BY AFTERNOON. DID NOT WANT TO PIN DOWN DETAILS ON THE CONVECTION...BUT THE GENERAL THINKING IS THAT THERE WILL BE NUMEROUS/WIDESPREAD STORMS THROUGHOUT THE AFTERNOON ESPECIALLY FOR THE SOUTHERN 1/2 OF THE FORECAST AREA WHERE THE BEST INSTABILITY WILL BE. SOME OF THE STORMS MAY BE STRONG BY AFTERNOON WITH A SFC DELTA THETA-E OF -35C AND DCAPE OF 1500 J/KG. THIS WILL MAKE SEVERE WIND GUSTS OF 50 KT OR GREATER THAN MAIN CONCERN WITH ANY SEVERE STORM. OTHER THAN THE STORMS....MAY SEE A FEW SITES TEMPORARILY DROP TO MVFR VSBYS BY 10Z. HOWEVER...SLIGHTLY STRONGER WIND AND BETTER MIXING MAY SHOULD PRECLUDE VSBYS DROPPING TO IFR. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...FLASH FLOOD WATCH 10 AM THU THRU 4 AM FRI. .PA...FLASH FLOOD WATCH 10 AM THU THRU 4 AM FRI. && SHORT TERM...ADAMS LONG TERM...LOMBARDY AVIATION...MRD
Hazardous weather outlook, Aug 3, 5:26 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 526 AM EDT THU AUG 3 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-040930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 526 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND EARLY TONIGHT. THUNDERSTORMS WILL SPREAD SOUTHEAST ACROSS THE AREA TODAY INTO TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE SEVERE THREAT...MANY THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN AND COULD LEAD TO LOCALIZED FLOODING OF CREEKS...SMALL STREAMS AND LOW-LYING AREAS...INCLUDING ROADWAYS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA FROM 10 AM THIS MORNING THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR EARLY TONIGHT. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:17 AM EDT | Special Marine Warning | CLE | 58 min | |
| Aug 3, 8:06 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 3, 9:42 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 3, 10:02 AM EDT | Special Marine Warning | CLE | 58 min | |
| Aug 3, 11:16 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 31 min |
| Aug 3, 12:06 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 39 min |
| Aug 3, 2:46 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 44 min |
| Aug 3, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 65 min |
| Aug 3, 4:07 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 53 min |
| Aug 3, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 45 min |
| Aug 3, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 60 min |
| Aug 3, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 60 min |
| Aug 3, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 56 min |
| Aug 3, 7:10 PM EDT | Special Marine Warning | CLE | 95 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.